Aa
A
A
Close
Avatar universal
Antibiotics on birth control?
I've been taking birth control for about 3 months now but I started taking antibiotics about 4 days ago. I did have sex a week and half ago and I'm worried that something is wrong. My period has came a week and half early. But I'm not sure if it's my period or implantation bleeding. Before the bleeding my discharge was clear and watery 2 days before bleeding but it usuallly only does this maybe a day or less before my period. Then I started bleeding, it started out with little then I had a whole panty liner full and later that day a tampon. Then the next day I had cramps and bleeding too. The blood varies from red to brown. I  did notice more acne on my face also. Is this just my period but 2 weeks earlier? I stopped bleeding now and now it's just brown discharge. I'm very worried since I'm only 17. Thank you for your help!
Cancel
1 Answers
Page 1 of 1
987762 tn?1331031553
Hi Kate, antibiotics can definitely effect 'oral' contraceptives but i am unaware of antibiotics being a reason for periods to come mid cycle.....if your talking about having one of the implant forms of contraceptives, i would suggest you consult with your doctor about your irregular cycle. It might be a one off, but it's not uncommon for young women to have irregular periods and if that is what's going on, the implant contraceptives will not help regulate your cycle the way oral contraception does.

Hope that helps.....JJ
Comment
Cancel
Comment
Avatar universal
I have the oral contraception.
Comment
Cancel
987762 tn?1331031553
okay, i was a little confused by the "implantation bleeding" comment....i would still recommend you speak to your doctor.

Whilst i don't think it sounds like anythings outside what would still be classified as normal, the contraceptive your on may not be regulating your cycle as expected, it happen's sometimes, my daughter around your age had periods every couple of weeks, she tried about 3 or 4 before Endep actually worked for her....it's worth talking to your doctor about anything new or different with your cycle, acne, moods, etc when you first start or change any form of contraceptive so you don't have to deal with additional issues you probably don't need to be dealing with.

Hope that helps....JJ  
Comment
Cancel
Avatar universal
Thank you!!
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
15915009 tn?1460860893
Blank
MsSparkOfLight added the Weight Tracker
1 hr ago
4769306 tn?1485297917
Blank
mhv, and KeeLolo commented on renae176's status
6 hrs ago
4769306 tn?1485297917
Blank
KeeLolo commented on stacey10's status
9 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
Women's Health Community Resources